Skip to Main content Skip to Navigation
Journal articles

Ideals of Quasi-Symmetric Functions and Super-Covariant Polynomials for S_n

Abstract : The aim of this work is to study the quotient ring R_n of the ring Q[x_1,...,x_n] over the ideal J_n generated by non-constant homogeneous quasi-symmetric functions. We prove here that the dimension of R_n is given by C_n, the n-th Catalan number. This is also the dimension of the space SH_n of super-covariant polynomials, that is defined as the orthogonal complement of J_n with respect to a given scalar product. We construct a basis for R_n whose elements are naturally indexed by Dyck paths. This allows us to understand the Hilbert series of SH_n in terms of number of Dyck paths with a given number of factors.
Complete list of metadatas

https://hal.archives-ouvertes.fr/hal-00185495
Contributor : Jean-Christophe Aval <>
Submitted on : Tuesday, November 6, 2007 - 11:36:38 AM
Last modification on : Friday, March 27, 2020 - 3:07:07 AM

Links full text

Identifiers

Collections

Citation

Jean-Christophe Aval, F. Bergeron, N. Bergeron. Ideals of Quasi-Symmetric Functions and Super-Covariant Polynomials for S_n. Advances in Mathematics, Elsevier, 2004, 181 (2), pp.353-367. ⟨hal-00185495⟩

Share

Metrics

Record views

204